Alert archive / Colorado / High Wind Watches in 2013

High Wind Watch 2, NWS Pueblo, CO

March 17, 20136 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Mar 17, 2013, 3:21 AM MDT for 6 counties in Colorado. It took effect at Mar 17, 2013, 2:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 17, 2013, 3:21 AM MDT (09:21 UTC)
In effect from
Mar 17, 2013, 2:00 PM MDT
Expired
Mar 17, 2013, 9:15 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WWUS75 KPUB 170921
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
321 AM MDT SUN MAR 17 2013

COZ078>087-171530-
/O.NEW.KPUB.HW.A.0002.130317T2000Z-130318T0500Z/
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
INCLUDING...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG
321 AM MDT SUN MAR 17 2013

...HIGH WIND WATCH IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH
THIS EVENING. 

* LOCATION...THE PIKES PEAK REGION...WESTERN EL PASO AND WESTERN
  PUEBLO COUNTIES...THE WET MOUNTAINS AND WET MOUNTAIN
  VALLEY...HUERFANO COUNTY...AND EASTERN FREMONT COUNTY.

* CAUSE AND TIMING...STRONG WINDS ASSOCIATED WITH AN APPROACHING
  JET STREAM WILL AFFECT THE AREA THIS AFTERNOON AND EVENING. THE
  STRONGEST WINDS ARE EXPECTED OVER THE EASTERN SLOPES OF THE WET
  MOUNTAINS AND RAMPART RANGE.

* WIND...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. ELEVATIONS ABOVE
  10000 FEET COULD SEE GUSTS TO 75 MPH.

* IMPACT...PROPERTY DAMAGE...LOCAL POWER OUTAGES...FLYING DEBRIS
  AND REDUCED VISIBILITY FROM BLOWING DUST WILL BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
ROSE
1 follow-up statement
040 
WWUS75 KPUB 171515
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
915 AM MDT SUN MAR 17 2013

COZ078>087-171615-
/O.CAN.KPUB.HW.A.0002.130317T2000Z-130318T0500Z/
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
915 AM MDT SUN MAR 17 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WATCH. 

STRONG WINDS ASSOCIATED WITH AN UPPER LEVEL JET STREAM WILL MOVE
ACROSS THE AREA LATE THIS AFTERNOON THROUGH TONIGHT. HOWEVER...THE
POTENTIAL FOR LOCALIZED DAMAGING WIND GUSTS IS EXPECTED TO REMAIN
ABOVE TIMBERLINE. IT WILL STILL BE WINDY ACROSS THE I-25 CORRIDOR
AND SOUTHEAST MOUNTAINS THIS AFTERNOON THOUGH...WITH THE
POTENTIAL FOR GUSTS TO REACH 50 MPH ACROSS THE LOWER ELEVATIONS
ALONG THE I-25 CORRIDOR...AND 60 MPH ACROSS THE MOUNTAINS. THIS
CAN STILL POSE PROBLEMS FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES
TRAVELING ON NORTH SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE
25.  

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Mar 17, 3:06 AM MDT, 15 minutes earlier.

Area forecast discussion, Mar 17, 3:06 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
306 AM MDT SUN MAR 17 2013

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 301 AM MDT SUN MAR 17 2013

...WINDY TODAY...

NEXT SHORTWAVE IS NOW MOVING THROUGH NW CO AND CENTRAL WY...AND WILL
MOVE THROUGH NRN CO AND ON TO NE LATER THIS AFTERNOON. MAIN CONCERN
WITH THIS SYSTEM WILL BE THE WIND. AN 80 KT MID LEVEL...H5...JET STREAK
WILL APPROACH THE AREA THIS AFTERNOON AND WILL MOVE THROUGH CO
TONIGHT. THIS WILL LEAD TO HIGH FIRE DANGER OVER PORTIONS OF THE
PLAINS THIS AFTERNOON...ALONG WITH HIGH WIND CONCERNS.

TEMPS TODAY SHOULD ONLY BE A LITTLE WARMER THAN YESTERDAY...AS H7
TEMPS REMAIN THE SAME OR SLIGHTLY HIGHER THIS AFTERNOON. WILL SEE
ABOUT A FIVE DEGREE BOOST FROM THE WEST WINDS. MADE ONLY MINOR
ADJUSTMENTS TO TEMPS AND POPS. STILL LOOKS LIKE POPS WILL INCREASE
DRAMATICALLY AFTER 12Z THIS MORN OVER THE CENTRAL MTS...AND
SPREADING TO THE SANGRES THIS AFTERNOON. MOST OF THE LOWER
ELEVATIONS SHOULD REMAIN DRY. SOUNDINGS E OF THE MTS LOOK VERY DRY
IN THE LOW LEVELS...WITH INVERTED V PROFILES BELOW ABOUT 8K FEET.
SO...A LOT OF VIRGA ESPECIALLY FOR THE INITIAL CONVECTION. WILL
MAINTAIN LOW POPS E OF I-25...INITIATING ABOUT 20Z...THEN CARRYING
THINGS DOWNSTREAM TO THE KS BORDER AROUND 00Z. CANNOT RULE OUT SOME
ISOLD TS FOR THE ERN PLAINS...AND WITH STRONG DOWNDRAFTS COULD EVEN
SEE AN ISOLD SVR GUST OR TWO IF A STRONGER CELL CAN DEVELOP.

OVER THE MTS...SOME LIGHT TO OCCASIONALLY MODT SNOW FOR THE MORNING
HOURS AND EARLY AFTERNOON. COULD SEE SOME 1-3 INCH ACCUMS BY
TONIGHT...MAYBE AN ISOLD 4 INCH AMOUNT FOR THE SAWATCH.

BIGGER CONCERN LIES OVER THE I-25 CORRIDOR AND ADJACENT COUNTIES.
RED FLAG WARNING SEEMS JUSTIFIED DESPITE MARGINAL RH...DUE TO STRONG
WINDS THAT SHOULD DEVELOP IN THE AFTERNOON AND EXISTING DROUGHT.
HIGH RES MODELS...INCLUDING OUR 3KM WRF...SHOW SCT VERY STRONG
DOWNSLOPE WINDS DEVELOPING ALONG THE ERN SLOPES BY MID AFTERNOON AND
LASTING THROUGH THE EVE. PARTICULAR AREAS OF CONCERN ARE THE
RAMPARTS FROM AIR FORCE ACADEMY TO CHEYENNE MT...AND THE WETS FROM
WETMORE TO BEULAH. COULD ALSO SEE SOME HIGH WINDS SPREAD OUT ALONG
THE PLAINS W OF I-25. THE NAM WINDS NOT AS IMPRESSIVE...BUT THE WRF
HAS SUPPORT FROM THE GFS. HAVE OPTED TO HOIST A HIGH WIND WATCH FOR
THIS AREA...WITH SPECIAL EMPHASIS ON THE ERN SLOPES LATE THIS
AFTERNOON AND EVE.

WILL SEE QUICK IMPROVEMENT OVERNIGHT...WITH POPS ENDING FOR THE
PLAINS AND ONLY SCT SHOWERS REMAINING FOR THE CONTDVD...MAINLY IN
LAKE COUNTY. IF WINDS CAN DIE DOWN AFTER 06Z...CLEARING ALONG WITH
PLUMMETING H7 TEMPS COULD LEAD TO SOME CHILLY MORNING
CONDITIONS...WITH LOWS POSSIBLY BELOW CURRENT FORECAST. ROSE

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 301 AM MDT SUN MAR 17 2013

...MILD THE FIRST FEW DAYS WITH UNSETTLED COOLER WEATHER LATER IN
THE WEEK...

MONDAY AND TUESDAY...

NORTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE REGION DURING THIS
PERIOD. THIS PATTERN WILL ALLOW FOR SOME SNOW SHOWERS OVER THE
CENTRAL MTNS...ESPECIALLY ON MONDAY. IT WILL BE BREEZY TO WINDY
ACROSS MOST OF THE FCST AREA ON MONDAY...ESPECIALLY IN THE MTNS AND
I-25 CORRIDOR REGION. WITH RH VALUES APPROACHING CRITICAL VALUES
MONDAY COULD BE A CRITICAL FIRE WEATHER DAY. LATE MONDAY A COOL
FRONT WILL MOVE ACROSS THE REGION AND WEAK UPSLOPE FLOW WILL
PREVAIL ON TUESDAY ACROSS THE PLAINS. IT WILL STILL BE BREEZY IN
THE MTNS ON TUESDAY. TEMPS BOTH DAYS WILL GENERALLY BE IN THE
55-60F RANGE ON THE PLAINS. IN THE MTNS...IT WILL BE COOLER MONDAY
WITH 20S AND 30S...WITH TEMPS WARMING IN THE 30S AND 40S ON
TUESDAY.

WEDNESDAY THROUGH SUNDAY...

WEATHER BECOMES MORE UNSETTLED DURING THIS PERIOD AS A FEW STRONGER
SHORT WAVES DROP ACROSS THE REGION. WEDNESDAY WILL BE WARM ON THE
PLAINS WITH HIGHS IN THE L60S WITH 40S AND 50S MTNS/VALLEYS. PRECIP
CHANCES START TO INCREASE OVER THE MTNS...ESPECIALLY THE CONTDVD AS
THE FIRST LEAD SORT WAVE MOVES TOWARDS THE REGION. THE PLAINS SHOULD
REMAIN DRY.

FROM THU INTO THE WEEKEND GENERALLY TROUGHIENESS WILL BE OVER THE
REGION WITH THE JET TO THE SOUTH OF THE REGION. THIS WILL KEEP THE
REGION IN COOLER AIR ALOFT WITH A GOOD CHANCE OF SHOWERS OVER THE
MTNS...ESPECIALLY ALONG THE CONTDVD. PLAINS WILL ALSO SEE INCREASING
SHOWERS...WITH THE BEST CHANCE OF PRECIP DURING THU INTO FRI. IT
APPEARS AT THIS TIME THE BEST CHANCE PRECIP OVER THE LOWER
ELEVATIONS WILL BE ALONG THE CO/KS BORDER DURING THIS PERIOD. FRIDAY
SHOULD BE THE COOLEST DAY WITH HIGHS IN THE 30S AND 40S ALL REGIONS.
AT THIS TIME I DO NOT SEE A BIT PRECIP EVENT...BUT STEADY LIGHT
PRECIP OVER THE MTNS WILL ADD UP OVER TIME.

I SHOULD NOTE THAT THE EC MODEL IS A LITTLE MORE OPTIMISTIC FOR
PRECIP OVER OUR REGION THEN THE GFS (MORE AMPLIFIED AND SLOWER WITH
THE TROUGHS)...BUT BOTH MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE
OVERALL PATTERN...SO MY CONFIDENCE IS HIGH THAT LATE IN THE WEEK
WILL BE UNSETTLED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 301 AM MDT SUN MAR 17 2013

MAIN CONCERN TODAY WILL BE STRONG WINDS...FROM THE WEST AT 25 TO 35
KTS THIS AFTERNOON OVER THE I-25 CORRIDOR...WITH POTENTIAL GUSTS TO
50 KT FOR THE LATE AFTERNOON IN PARTICULAR. W WINDS AT KALS NOT AS
STRONG...BUT STILL IN THE 20-30 KT RANGE. ALSO...WILL SEE GOOD DEAL
OF TB FOR THE ERN SLOPES OF LOCAL MT RANGES...ESPECIALLY THE LEE
SLOPES OF THE WETS...SANGRES AND RAMPARTS THIS AFTERNOON AND TONIGHT.
OVER THE MTS...SHSN  AND STRONG WINDS WILL RESULT IN OBSCURED
CONDITIONS. OVER THE PLAINS...CANNOT RULE OUT AN ISOLD TS OR TWO
THIS AFTERNOON...ALONG WITH THE POTENTIAL FOR LOCAL DRY
MICROBURSTS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR COZ227-228-231>233.

HIGH WIND WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR COZ078>087.

&&

SHORT TERM...ROSE
LONG TERM...HODANISH
AVIATION...ROSE
Hazardous weather outlook, Mar 16, 10:17 PM MDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1017 PM MDT SAT MAR 16 2013

COZ058>089-093>099-180430-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1017 PM MDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM WILL SPREAD AN ADDITIONAL 1 TO 4 INCHES OF SNOW
ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS ON SUNDAY. STRONG WEST
WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW ACROSS THE HIGHER
PEAKS AND PASSES.

MEANWHILE...THIS SYSTEM WILL PRODUCE MORE WIND THAN PRECIPITATION
ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. WESTERLY WINDS WILL
INCREASE DURING THE AFTERNOON WITH GUSTS UP TO 60 MPH ACROSS THE
MOUNTAINS...AND GUSTS UP TO 40 TO 50 MPH SPREADING ACROSS THE
PLAINS. THESE DRYING WESTERLY WINDS WILL RESULT IN LOW RELATIVE
HUMIDITY VALUES AND HIGH FIRE DANGER ACROSS PORTIONS OF THE
SOUTHEAST PLAINS...FROM SOUTHERN EL PASO AND PUEBLO COUNTIES
EASTWARD...TO INCLUDE CROWLEY...OTERO...AND EASTERN LA ANIMAS
COUNTIES. WHERE FUELS ARE DRY...CONDITIONS WILL BE FAVORABLE FOR
RAPID RATES OF FIRE GROWTH AND SPREAD SHOULD A WILD FIRE START.
WINDS WILL ALSO SPREAD ACROSS THE FAR EASTERN COUNTIES...BUT MAY
NOT MAKE THE REQUIRED 3 HOUR DURATION FOR CRITICAL FIRE WEATHER
CONDITIONS. REGARDLESS...EXTRA CARE SHOULD BE TAKEN ON SUNDAY TO
AVOID THE START OF WILDFIRES.

FARTHER TO THE EAST...ISOLATED AFTERNOON THUNDERSTORMS WILL BE
POSSIBLE. THESE WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO
GROUND LIGHTNING AND ERRATIC GUSTY WINDS UP TO 50 MPH...BUT LITTLE
OR NO RAINFALL.

A MORE SIGNIFICANT STORM WILL MOVE INTO WESTERN COLORADO EARLY
WEDNESDAY. THIS STORM COULD BRING SIGNIFICANT SNOW ACCUMULATIONS
TO THE MOUNTAINS THROUGH FRIDAY. LIGHT ACCUMULATIONS COULD ALSO
OCCUR OVER THE PLAINS...PARTICULARLY LATE THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

Nearby

High Wind Watches in Colorado, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.